MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH
Model Number 0014AM
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Electrical Shock (4018)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 7/5/2023 medwatch# (b)(4).An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: could you please confirm what is the severity of the burn? (please see degrees of burns below and choose one) o second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.What medical intervention was used to treat the burn? (such as salve or stitches) there was no medical intervention.No dressing or topical application.Besides the burn, did the patient experience any adverse consequence due to the issue? neither the patient nor dr experienced any adverse consequence.Are there any anticipated long-term effects from the burn or injury? none.What is the current status of the affected (patient or user)? currently doing well.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the megadyne pad currently being used in the facility.If no, why not? will the device be returning for analysis? if yes to whom should the returning kit be sent to(please include the name and address) are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to productcomplaint1@its.Jnj.Com how long has the account been using mega soft? does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? what was the surgical procedure? how long did the surgical procedure last? how was the patient positioned? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? at the time the shock was noted was the surgeon/ surgeon badge believed to be touching the patient, the metal table, the pad or other? was the surgeon touching tissue with the pencil at the time of activation at the time the burn was noticed or was the pencil activated in the air? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the doctor was holding the bovie pencil in her hand.Doctor felt a shock on her abdomen.We believe the electrical current jumped to the metal on her badge.Doctor broke scrub.There was found to be a burn hole in her surgical gown, and in her scrub top, and a burn site on her abdomen.At the time of the bovie burn, we were using the bovie grounding pad on the bed.The bovie underpad was intact.After the burn occurred, a bovie pad was placed on the right thigh of the patient, and we used this grounding pad rather than the underpad.Followed up with doctor and she reported that she was doing well.

Brand Name
E-Z CLEAN BLADE MOD 4.0IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 4.0 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17265502
Report Number3005075853-2023-04625
Device Sequence Number5960530
Product Code GEI
UDI-Device Identifier10614559100165
UDI-Public10614559100165
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0014AM
Device Catalogue Number0014AM
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2023
Initial Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown